# SDR 98ZZZX3868

- Difficulty date: September 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8216T
- Make and model: Piper PA-32-301
- Aircraft serial: 328206037
- Engine: Lyc IO540K1G5
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: M3333
- Condition: Worn
- Location: Engine
- Part time: 407 hours
- Component: Slick, 6331
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ROUTINE CHECK OF IMPULSE COUPLING REVEALED BOTH PAWLS EXCEED NORMAL GAP BETWEEN PAWLS AND PLATE BY AN EXTREME AMOUNT.  ALSO, ONE PAWL PIN WAS OBVIOUSLY BENT SO THE HEAD TIPPED OUTBOARD FROM CENTER.  THIS PART HAD BEEN INSPECTED 100 HOURS PRIOR AND FOUND TO BE NORMAL IN ALL RESPECTS.  THESE COUPLERS SEEM TO BE TOTALLY UNPREDICTABLE FOR SERVICE LIFE.  SUBMITTER STATED HAVE FOUND FAILURES AS LOW AS 50 HOURS IN SERVICE.
